Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 266, NWS Springfield, MO

August 7, 2019Camden County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2019, 10:12 AM CDT for Camden County, Morgan County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2019, 10:12 AM CDT (15:12 UTC)
Expired
Aug 7, 2019, 10:44 AM CDT
In force
32 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, MO, Morgan County, MO

The radar

The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:08 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 7, 6:08 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
608 AM CDT Wed Aug 7 2019

.SHORT TERM...(Today and tonight)
Issued at 239 AM CDT Wed Aug 7 2019

The main near term concern will be how convection now over
eastern NEB will evolve. Existing storms should move sse following
the instability gradient and moisture advection with a veering
low level jet coupled with mid level winds. However, elevated
convection may also develop downstream from existing convection as
the low level jet veers later tonight into the daylight hours.
There looks to be plenty of elevated cape to support convective
development into northwest MO toward 10z-11z/5am-6am and possibly
into our northern counties shortly there after. The initial
convection will be elevated. This will continue to spread sse
into some of the MO Ozarks this morning.

With sfc heating, could see storms become more sfc based toward
late morning and into the afternoon with a wind/hail risk. High res
models have generally been favoring the western/central cwfa
versus our eastern counties for storms during the day today, but
really can't rule some rain out anywhere. While the storm
cluster(s) will be fairly progressive, can't rule out some
localized flash flooding with some cells potentially training
nnw-sse along outflow boundaries. Impossible to pinpoint where
that might happen at this point.

Temperatures will obviously be influenced by storms today and used a
general short term guidance blend.

With our forecast area sitting on the periphery of an upper level
ridge to our west, we will see impulses moving through the upper
flow with convection again developing tonight over KS and moving
into our western counties late tonight (Wed night) into Thursday.
Guidance varies on timing/areal extent, but given the overall favorable
environment for lift in an elevated baroclinic/frontal zone
we will have a good chance for storms at some point with guidance
favoring the western cwfa.

We will likely need a flash flood watch at some point, but would
like to see how this first area tracks today. We can take some
rainfall and this first storm complex today will grease the skids
for the next cluster of storms late tonight in terms of
hydro/flooding concerns.

.LONG TERM...(Thursday through Tuesday)
Issued at 239 AM CDT Wed Aug 7 2019

Thursday-Friday: We should see continued chances for periodic
thunderstorms north of a frontal boundary that will extend from
northern OK into AR with additional rain for Thursday night into
Friday. This period may see the heaviest rainfall with
precipitable water (pwat) values well over two inches expected
Thursday into Friday.

Weekend: The upper ridge to our west will begin to shift east, but
it still looks like weak impulses will will be able to kick of
some showers/storms. Hard to pinpoint time and extent given the
small scale features that will drive the storms.

Monday-Tuesday: With the upper ridge drawing closer, we may see a
bit of a break in terms of organized storms, but a hot/humid air
mass will still be ripe for at least some afternoon/evening
storms. The subtropical upper high never reaches far enough north
to completely shut down some daily chances for storms.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 548 AM CDT Wed Aug 7 2019

Continuing to track a complex of thunderstorms now located in
northeast Kansas. Complex has continued to track SSE throughout
the nights along the instability gradient over eastern Kansas.
Should be entering the CWA around 14z and begin affecting the KJLN
and KSGF terminals around 16z and the KBBG terminal after 18z.
Expect scattered showers and occasional thunderstorms through the
afternoon hours. Will see MVFR conditions in some of the stronger
convective cells. This activity should come to an end after 00z.

Overnight...expecting another complex to form out over the Plains
and will begin to affect the area after 05z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Gaede
Hazardous weather outlook, Aug 7, 8:25 AM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
825 AM CDT Wed Aug 7 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081330-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
825 AM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

A complex of strong to severe thunderstorms will shift across
portions of southeast Kansas and the Missouri Ozarks this morning
and early afternoon. Wind gusts in excess of 60 mph and large hail
up to quarters will be possible within the stronger thunderstorms.

Heavy rainfall will occur with some storms. A limited flash
flooding risk will occur where storms can develop and move or
train repeatedly over the same areas for a prolonged period.

Heat index values will reach into the 90s today outside of the
influence of thunderstorms and outflow boundaries.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There will be daily chances for thunderstorms into early next
week. The overall severe storm risk will generally limited, but
periodic heavy rainfall through at least Friday will lead to an
increased flooding risk.

Heat index values reaching the mid and upper 90s will be possible
on a daily basis with some readings reaching up to the 100 to 105
degree range by Monday and Tuesday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this morning and early
afternoon over southeast Kansas and southwest Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Special weather statement, Aug 7, 8:50 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
850 AM CDT Wed Aug 7 2019

KSZ073-071430-
Bourbon KS-
850 AM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 930 AM
CDT...

At 849 AM CDT, Doppler radar was tracking a strong thunderstorm near
Uniontown, or 12 miles west of Fort Scott, moving southeast at 30
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fort Scott...                     Marmaton...
Uniontown...                      Fulton...
Redfield...                       Mapleton...
Harding...                        Pawnee Station...
Hiattville...                     Petersburg...
Hammond...                        Devon...
Garland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3785 9507 3804 9494 3803 9462 3767 9462
      3772 9495
TIME...MOT...LOC 1349Z 318DEG 26KT 3789 9492

Hatch
Special weather statement, Aug 7, 9:20 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Springfield MO
920 AM CDT Wed Aug 7 2019

KSZ073-097-MOZ066-077-071500-
Bourbon KS-Crawford KS-Vernon MO-Barton MO-
920 AM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOURBON...EASTERN
CRAWFORD...NORTHWESTERN BARTON AND VERNON COUNTIES UNTIL 1000 AM
CDT...

At 920 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Rich Hill to 8 miles east of
Hepler. Movement was south at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Pittsburg...                      Prairie State Park...
Nevada...                         Fort Scott...
Frontenac...                      Arma...
Liberal...                        Sheldon...
Mulberry...                       Mindenmines...
Franklin...                       Montevallo...
Arcadia...                        Walker...
Schell City...                    Bronaugh...
Moundville...                     Richards...
Milo...                           Deerfield...

This includes Interstate 49 between mile markers 73 and 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3805 9438 3805 9423 3803 9423 3804 9421
      3804 9409 3803 9408 3775 9407 3734 9465
      3767 9493
TIME...MOT...LOC 1420Z 337DEG 27KT 3800 9438 3766 9481

Hatch
Special weather statement, Aug 7, 9:23 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Springfield MO
923 AM CDT Wed Aug 7 2019

MOZ070-071-081-082-092-071515-
Wright MO-Phelps MO-Laclede MO-Pulaski MO-Texas MO-
923 AM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WRIGHT...
SOUTHEASTERN LACLEDE...SOUTHERN PULASKI...NORTHERN TEXAS AND
SOUTHWESTERN PHELPS COUNTIES UNTIL 1015 AM CDT...

At 923 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Fort Leonard Wood, moving southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fort Leonard Wood...              Licking...
Plato...                          Roby...
Beulah...                         Hazelton...
Lynchburg...                      Dry Knob...
Falcon...                         Prescott...
Success...

This includes Interstate 44 near mile marker 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3775 9252 3776 9197 3739 9178 3739 9234
TIME...MOT...LOC 1423Z 323DEG 25KT 3770 9233

Hatch
Special weather statement, Aug 7, 9:46 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
946 AM CDT Wed Aug 7 2019

MOZ055-071530-
Benton MO-
946 AM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY UNTIL 1030 AM
CDT...

At 946 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Calhoun, or 11 miles east of Clinton, moving southeast
at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Truman State Park...              Truman Lake...
Warsaw...                         Lincoln...
Cole Camp...                      Palo Pinto...
Lakeview Heights...               Brandon...
Crockerville...                   Zora...
Fristoe...                        Racket...
Edmonson...                       Mora...
Edwards...                        Hastain...
Whitakerville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3848 9307 3825 9308 3806 9320 3806 9324
      3819 9350 3820 9350 3821 9353 3851 9351
      3851 9330 3854 9329 3854 9322
TIME...MOT...LOC 1446Z 302DEG 18KT 3834 9358

Hatch
Special weather statement, Aug 7, 9:58 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
958 AM CDT Wed Aug 7 2019

MOZ066-077>079-088>090-094-071545-
Vernon MO-Cedar MO-Polk MO-Barton MO-Greene MO-Jasper MO-Dade MO-
Lawrence MO-
958 AM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR BARTON...CEDAR...POLK...NORTHERN
LAWRENCE...NORTHWESTERN GREENE...SOUTHEASTERN VERNON...JASPER AND
DADE COUNTIES UNTIL 1045 AM CDT...

At 957 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weaubleau to 10 miles north of Lockwood to
near Jasper. Movement was southeast at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Carthage...                       Bolivar...
Stockton Lake...                  Stockton State Park...
Pomme de Terre Lake...            Mount Vernon...
Lamar...                          El Dorado Springs...
Stockton...                       Ash Grove...
Greenfield...                     Sarcoxie...
Humansville...                    Lockwood...
Jasper...                         Golden City...
Miller...                         Walnut Grove...
Polk...                           Alba...

This includes the following highways...
 Interstate 44 between mile markers 23 and 45.
 Interstate 49 between mile markers 39 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3776 9406 3787 9407 3785 9381 3783 9381
      3783 9357 3781 9357 3780 9320 3764 9318
      3721 9361 3707 9387 3705 9418 3731 9462
      3735 9462
TIME...MOT...LOC 1457Z 321DEG 34KT 3792 9358 3754 9398 3730 9435

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:33 PM CDTSpecial Weather StatementSGFOregon42 min
Aug 6, 7:52 PM CDTSevere Thunderstorm WarningSGFOregon25 min
Aug 7, 9:06 AM CDTRiver Flood WarningSGFVernon4 days
Aug 7, 9:20 AM CDTSpecial Weather StatementSGFVernon40 min
Aug 7, 9:23 AM CDTSpecial Weather StatementSGFPulaski52 min
Aug 7, 9:46 AM CDTSpecial Weather StatementSGFBenton44 min
Aug 7, 9:58 AM CDTSpecial Weather StatementSGFBarton, Cedar, Dade, Jasper, Lawrence, Polk47 min
Aug 7, 10:07 AM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Aug 7, 10:37 AM CDTSpecial Weather StatementSGFCamden, Miller, Pulaski38 min
Aug 7, 11:03 AM CDTSevere Thunderstorm WarningSGFCamden, Pulaski27 min
Aug 7, 11:16 AM CDTSpecial Weather StatementSGFLaclede44 min
Aug 7, 11:25 AM CDTAreal Flood AdvisorySGFCamden, Miller, Pulaski6 hr
Aug 7, 11:31 AM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas, Wright29 min
Aug 7, 11:37 AM CDTSpecial Weather StatementSGFDent, Phelps38 min
Aug 7, 12:01 PM CDTSpecial Weather StatementSGFShannon, Texas59 min
Aug 7, 1:10 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark29 min
Aug 7, 1:46 PM CDTSpecial Weather StatementSGFOregon44 min
Aug 7, 2:24 PM CDTFlash Flood WatchSGFBarry, Barton, Cedar, Christian, Dade, Dallas and 16 more36 hr
Aug 7, 4:11 PM CDTRiver Flood WarningSGFVernon5 days
Aug 7, 4:11 PM CDTRiver Flood WarningSGFBates, Vernon21 days
Aug 7, 8:50 AM CDTSpecial Weather StatementSGFBourbon40 min
Aug 7, 1:49 PM CDTAreal Flood AdvisorySGFBourbon, Crawford6 hr
Aug 7, 3:26 PM CDTSpecial Weather StatementSGFBourbon34 min
Aug 7, 4:11 PM CDTRiver Flood WarningSGFBourbon61 hr
Aug 7, 4:11 PM CDTRiver Flood WarningSGFBourbon70 hr
Aug 7, 6:15 PM CDTSpecial Weather StatementSGFCrawford30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.